Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 87, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Dec 5, 2012, 4:11 AM EST. It took effect at Dec 5, 2012, 10:00 PM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2012, 4:11 AM EST (09:11 UTC)
- In effect from
- Dec 5, 2012, 10:00 PM EST
- Expired
- Dec 7, 2012, 1:19 AM EST
- In force
- 27 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
309 WHUS72 KMHX 050911 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 411 AM EST WED DEC 5 2012 ...GUSTY WINDS AND ROUGH SEAS EXPECTED LATER THIS EVENING AND TONIGHT... .INCREASED WINDS BEHIND A COLD FRONT WILL LEAD TO ROUGH SEAS AND GUSTY NORTH WINDS LATER THIS EVENING THROUGH THURSDAY AFTERNOON. AMZ150-152-154-156-158-051715- /O.NEW.KMHX.SC.Y.0087.121206T0300Z-121206T2100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 411 AM EST WED DEC 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST THURSDAY. * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
807 WHUS72 KMHX 051427 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 927 AM EST WED DEC 5 2012 ...GUSTY WINDS AND ROUGH SEAS EXPECTED LATER THIS EVENING AND TONIGHT... .INCREASED WINDS BEHIND A COLD FRONT WILL LEAD TO ROUGH SEAS LATER THIS EVENING THROUGH THURSDAY AFTERNOON. AMZ150-152-154-156-158-052230- /O.CON.KMHX.SC.Y.0087.121206T0300Z-121206T2100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 927 AM EST WED DEC 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST THURSDAY... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET...HIGHEST OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
360 WHUS72 KMHX 052008 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 308 PM EST WED DEC 5 2012 ...GUSTY WINDS AND ROUGH SEAS EXPECTED LATER THIS EVENING INTO THURSDAY... .INCREASING WINDS BEHIND A COLD FRONT WILL LEAD TO ROUGH SEAS LATER THIS EVENING THROUGH EARLY THURSDAY AFTERNOON. AMZ150-152-154-156-060900- /O.EXT.KMHX.SC.Y.0087.121206T0300Z-121206T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 308 PM EST WED DEC 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST THURSDAY... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-060900- /O.EXT.KMHX.SC.Y.0087.121206T0700Z-121206T1800Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 308 PM EST WED DEC 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 1 PM EST THURSDAY... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET...HIGHEST FAR OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
020 WHUS72 KMHX 060839 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 339 AM EST THU DEC 6 2012 ...GUSTY WINDS AND ROUGH SEAS EXPECTED THROUGH EARLY THIS AFTERNOON... .INCREASING WINDS BEHIND A COLD FRONT WILL LEAD TO ROUGH SEAS THROUGH EARLY THIS AFTERNOON. AMZ150-152-154-156-158-061800- /O.CON.KMHX.SC.Y.0087.000000T0000Z-121206T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 339 AM EST THU DEC 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
705 WHUS72 KMHX 061407 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 907 AM EST THU DEC 6 2012 ...GUSTY WINDS AND ROUGH SEAS EXPECTED THROUGH THIS AFTERNOON... .NORTHEAST WINDS BEHIND A COLD FRONT WILL LEAD TO ROUGH SEAS THROUGH THIS AFTERNOON. AMZ150-152-154-156-158-062100- /O.EXT.KMHX.SC.Y.0087.000000T0000Z-121206T2100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 907 AM EST THU DEC 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
386 WHUS72 KMHX 062039 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 339 PM EST THU DEC 6 2012 ...GUSTY WINDS AND ROUGH SEAS EXPECTED INTO THIS EVENING OVER SOUTHERN WATERS... .GUSTY NORTHEAST WINDS DUE TO HIGH PRESSURE TO THE NORTH WILL CONTINUE THIS EVENING THEN SUBSIDE LATER TONIGHT. AMZ150-152-154-062145- /O.CAN.KMHX.SC.Y.0087.000000T0000Z-121206T2100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 339 PM EST THU DEC 6 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ AMZ156-158-070100- /O.EXT.KMHX.SC.Y.0087.000000T0000Z-121207T0100Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 339 PM EST THU DEC 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET...HIGHEST FAR OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
672 WHUS72 KMHX 070036 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 736 PM EST THU DEC 6 2012 ...GUSTY WINDS AND ROUGH SEAS EXPECTED TONIGHT OVER SOUTHERN WATERS... .GUSTY NORTHEAST WINDS DUE TO HIGH PRESSURE TO THE NORTH WILL CONTINUE THIS EVENING THEN SUBSIDE LATER TONIGHT. AMZ156-158-070800- /O.EXT.KMHX.SC.Y.0087.000000T0000Z-121207T0800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 736 PM EST THU DEC 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST FRIDAY... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET...HIGHEST OUTER PORTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
928 WHUS72 KMHX 070619 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 119 AM EST FRI DEC 7 2012 AMZ156-158-070730- /O.CAN.KMHX.SC.Y.0087.000000T0000Z-121207T0800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 119 AM EST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE FALLEN BELOW 6 FT AND ARE EXPECTED TO GRADUALLY SUBSIDE THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 3:55 AM EST, 16 minutes earlier.
Area forecast discussion, Dec 5, 3:55 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
355 AM EST WED DEC 5 2012
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA BY EARLY THIS AFTERNOON AND
MOVE SOUTH OF THE AREA TONIGHT. HIGH PRESSURE WILL RIDGE IN FROM
THE NORTH FRIDAY THROUGH THE WEEKEND. ANOTHER COLD FRONT WILL
CROSS THE AREA TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 345 AM WEDNESDAY...AIRMASS GRADUALLY UNDERGOING A
TRANSFORMATION OVER EASTERN NORTH CAROLINA AS S/SW WINDS CONTINUE
TO ADVECT LOW-LEVEL MOISTURE INTO THE REGION AS A COLD FRONT
SLOWLY ADVANCES EAST FROM THE MOUNTAINS OF THE WESTERN CAROLINAS
AND TENNESSEE. DEWPOINT TEMPERATURES ARE GENERALLY RUNNING IN THE
MIDDLE 50S ACROSS THE REGION AND THIS IS LIKEWISE HOLDING
TEMPERATURES IN THE MIDDLE 50S EARLY THIS MORNING. AS THE FRONT
PROGRESSES TOWARD THE EAST...THE RAP...NAM12..GFS AND ECMWF ALL
INDICATE WIDELY SCATTERED LIGHT SHOWERS ACROSS THE MHX CWA. GIVEN
A MOSTLY ZONAL UPPER-LEVEL FLOW...THE UPPER SUPPORT IS MINIMAL AND
ANY PRECIPITATION WILL BE ASSOCIATED WITH CONVERGENCE ALONG AND
AHEAD OF THE FRONT AND ISENTROPIC PROCESSES. EXPECT A LIGHT QPF
EVENT WITH ONLY A FEW HUNDREDTHS EXPECTED AND GIVEN THE SCATTERED
NATURE OF THE PRECIP...WILL HAVE ONLY LOW CHC POPS IN THE
FORECAST. WITH SOME PARTIAL SUNSHINE AHEAD OF THE FRONT EARLY
TODAY...THINK HIGH TEMPERATURES WILL REACH THE MIDDLE AND UPPER
60S IN MOST PLACES...WITH A FEW SPOTS ALONG THE SOUTHERN COAST
REACHING THE LOWER 70S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
AS OF 345 AM WEDNESDAY...THE MAIN AXIS OF PRECIPITABLE WATER AND
MODEL QPF SHIFTS TO THE SOUTHERN COUNTIES AFTER 6 PM TONIGHT AND
HAVE CARRIED LOW POPS INTO LATE TONIGHT IN THOSE AREAS. STRONG
COLD AIR ADVECTION WILL KICK IN BEHIND THE FRONT AND THIS SHOULD
ALLOW TEMPERATURES TO DROP INTO THE UPPER 30S TO MIDDLE 40S OVER
MOST AREAS...WITH GUSTY N/NNE WINDS MAKING THINGS FEEL EVEN A BIT
COOLER TOWARD MORNING ON THURSDAY.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 330 AM WED...FOR THE EXTENDED PERIOD...THURSDAY WILL BRING
COOL TEMPERATURES... THEN WARMING TEMPERATURES THROUGH THE WEEKEND
INTO EARLY NEXT WEEK.
SFC COOL FRONT WILL BE SOUTH OF THE CRYSTAL COAST ON THURSDAY WITH
HIGH PRES RIDGING DOWN THE COAST BRINGING BRISK NORTHEASTERLY WINDS.
HIGHS WILL STRUGGLE TO REACH 50 ACROSS INLAND LOCALES...WITH MID 50S
ALONG THE COAST. TRICKY CLOUD COVER FCST...AS WEAK ISENTROPIC LIFT
ACROSS THE SOUTHERN HALF OF THE FCST AREA KEEPS MAINLY CLOUDY
CONDITIONS...WHILE TO THE NORTH SUNSHINE WILL PREVAIL. HARD TO SAY
RIGHT NOW WHERE THE BOUNDARY WILL BE EXACTLY...THOUGH THE CLOUD
COVER WILL PLAY A ROLE IN MAX TEMPERATURES ON THUR...WITH PLACES
SEEING MORE SUN HAVING THE HIGHER TEMPS.
THE COOL DOWN WILL BE SHORT LIVED...AS BY FRIDAY SFC HIGH EXITS
EASTWARD WITH WINDS VEERING EAST THEN SOUTH...BRINGING IN WARMER AND
MORE HUMID CONDITIONS. MODELS HAVE BEEN IN GENERAL GOOD AGREEMENT
WITH INVERTED COASTAL TROUGH DEVELOPING FRIDAY INTO SATURDAY... AND
THIS WILL BRING SHOWER CHANCES ESP TO COASTAL AREAS. COULD BE SOME
EMBEDDED THUNDER AS WELL WITH MODELS INDICATING SOME INSTABILITY SO
HAVE KEPT THUNDER MENTION IN GRIDS. BEST CHANCES FOR PRECIP LOOK TO
BE FRIDAY NIGHT INTO SAT. PWATS WILL BE QUITE HIGH FOR EARLY
DEC...REACHING 1.25 INCHES OR HIGHER WITH MIX BNDRY LAYER MIX RATIOS
~11 G/KG.
UPR RIDGE BUILDS LATE IN THE WEEKEND INTO MONDAY...WITH LOW LEVEL
THICKNESS VALS APPROACHING OR EXCEEDING 1380M...WHICH WOULD
TRANSLATE TO MAX TEMPS REACHING WELL INTO THE 70S AND PERHAPS
NEARING 80 DEGREES...WHICH WOULD BE IN RECORD HIGH TERRITORY. MODEL
GUIDANCE IN THE LONG RANGE SUFFERS FROM TREND TOWARDS CLIMO...SO
THEIR ADVERTISED HIGHS IN THE LOW 70S SEEM TO BE COOL BIASED. TEMPS
AT NIGHT WILL REMAIN VERY WARM...IN THE MID 50S OR HIGHER...DUE TO
THE WARM AND MUGGY ATMOSPHERE.
BOTH OPERATIONAL GFS AND ECMWF HAVE BEEN CONSISTENT IN DEVELOPING
LARGE STORM SYSTEM ACROSS THE OHIO VALLEY...THOUGH DIFFERENCES
REMAIN IN TIMING OF THE TRAILING COLD FRONT THAT WILL PUSH THROUGH E
NC. THE FRONT WILL HAVE THE POTENTIAL TO BRING A GOOD BOUT OF RAIN
AND THUNDERSTORMS TO E NC AS THE GULF OF MEXICO WILL BE OPEN FOR
BUSINESS. THE GFS PUSHES THE FRONT THROUGH LATE MONDAY...WHILE THE
ECM IS LESS PROGRESSIVE AND PUSHES IT THROUGH LATER TUESDAY. WILL
TREND FCST TOWARDS THE SLOWER SOLN...AS THIS HAS SUPPORT FROM THE
ENSEMBLE MEAN HEIGHT FIELD.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 1230 AM WEDNESDAY...A LIGHT SOUTHWEST BREEZE SHOULD KEEP
THE BOUNDARY LAYER MIXED SUFFICIENTLY ENOUGH TO PREVENT FOG
FORMATION LATE TONIGHT. THINK THE CLOUD DECKS WILL LOWER DURING
THE DAY ON WEDNESDAY BUT SHOULD REMAIN VFR WITH ONLY LIGHT SHOWERS
ANTICIPATED DURING THE DAYLIGHT HOURS TODAY.
LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 330 AM WED...MAINLY VFR AT THE TERMINALS. NORTHEAST BREEZE
WILL CONTINUE THROUGH THE DAY THUR...WITH MOSTLY CLOUDY VFR SKIES
ACROSS SOUTHERN PORTIONS OF THE AREA...AND MOSTLY SUNNY SKIES TO THE
NORTH. WINDS VEER AROUND TO THE EAST THUR NIGHT INTO FRIDAY...THEN
SOUTHERLY FRIDAY NIGHT THROUGH THE WEEKEND. MOSTLY CLOUDY SKIES WILL
PREVAIL THROUGH THE WEEKEND...WITH SHOWER CHANCES INCREASING ACROSS
COASTAL LOCALES LATE FRIDAY INTO SAT.
&&
.MARINE...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 345 AM WEDNESDAY...GIVEN STRONG N/NNE SURGE LATER THIS
EVENING AND TONIGHT OVER THE COASTAL WATERS...HAVE ISSUED A SMALL
CRAFT ADVISORY FOR TONIGHT INTO LATE THURSDAY. LIGHT SOUTHWEST
WINDS THIS MORNING WILL BECOME N/NNE THIS AFTERNOON AND INCREASE.
LATEST WAVEWATCH MODEL SHOWS AN AREA OF 6 FOOT SEAS OVER MAINLY
THE OUTER EDGES OF OUR MARINE ZONES FROM ABOUT 03Z TONIGHT INTO
LATE THURSDAY AND HAVE ACCORDINGLY ISSUED A SMALL CRAFT ADVISORY.
THINK THE SOUNDS WILL SEE WINDS OF 15 TO 20 KNOTS FROM THE N/NNE
LATER THIS EVENING AND TONIGHT AND SHOULD STAY BELOW SCA CRITERIA.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 330 AM WED...MARGINAL SCA CONDITIONS WILL BE ONGOING ACROSS
THE OUTER WATERS THURSDAY MORNING...WITH WINDS SLOWLY DIMINISHING
THROUGH THE DAY...AND SEAS FOLLOWING SUITE AND SUBSIDING BELOW 6
FEET THURSDAY AFTERNOON. WINDS VEER TO EASTERLY ON FRIDAY THEN SOUTH
TO SOUTHEAST FRIDAY NIGHT THROUGH SATURDAY. WINDS WILL GENERALLY
REMAIN BELOW 15 KNOTS THROUGH THE WEEKEND...THOUGH COULD APPROACH 20
KNOTS SAT ACROSS THE OUTER CENTRAL WATERS AS COASTAL TROUGH
DEVELOPS. CONDITIONS REACHING OR EXCEEDING SCA MONDAY INTO TUE AS
STRONG COLD FRONT WILL APPROACH THE EAST COAST WITH GUSTY SOUTH TO
SOUTHWEST WINDS AHEAD OF IT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 PM EST
THURSDAY FOR AMZ150-152-154-156-158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...TL
AVIATION...CTC/TL
MARINE...CTC/TLHazardous weather outlook, Dec 5, 4:11 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 411 AM EST WED DEC 5 2012 NCZ029-044>047-079>081-090>095-098-103-104-060915- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 411 AM EST WED DEC 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.